my 5 year old Husky started exibiting inappetance and anorexia since Sunday. I brought him to my vet on Tuesday and we sent out blood and urine samples. The platelet count came back low, as did the CPK. The urine results were ok, except the RBC/HPF results were 4-10 (high), PH was 7.5and protein was 1+. He had some ticks prior to this episode, so my vet started tx with Doxy. All tick desease test came back negative though. Should I continue the Doxy? My dog ate today (quite a bit) and his energy level was almost normal.Sadly my vet was not in the office today and with thanksgiving I won't be able to talk to him until Friday now... Thanks in advance for your help.
Doxycycline is a really good medication and is very safe, so I would continue using the prescription until finished. It is not possible to test for all the tick borne diseases. Your dog could still be afflicted with an undiagnosed tick disease.
If the problem is not due to a tick borne disease and it is due to immune medicated hemolytic anemia. It would be best to try to identify the cause, but this can be difficult. Many anemia's are treated with prednisone.
Blood found in an urinalysis could be from a urinary tract infection, anemia, or iatrogenic due to acquiring the urine via a cystocensis.
Doxy for tick borne blood infections is usually a LONG course (@ 4 weeks) so continue that for sure. other blood tests can narrow down tick borne disease - but not all. it's worth looking into, but may not be at the top of the list.
I'd be most concerned about renal disease and would want to follow up these renal function tests in 1 week, then again to see progression. the RBC's are not as bothersome as the protein.
should probably also be on Prescription K/D for now until you get a diagnosis. other renal support may help.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.